MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7211
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the calcified proximal and mid circumflex artery.After rotablation was successfully performed, a 2.5 x 30mm emerge balloon catheter was advanced for predilation.A 2.75 x 38mm promus premier drug-eluting stent (des) was deployed for treatment.After stenting, the mid portion of the stent needed to be post dilated.A 3.00mm x 8mm nc emerge balloon catheter was then advanced for post dilation.However, during inflation the balloon ruptured.The device was removed and a 3.00mm x 12mm nc emerge balloon catheter was used but the balloon also ruptured.During removal, it was noted that the distal portion of the balloon sheared off on the wire.The guide and wire was removed, leaving a portion of the balloon in the proximal circumflex.After multiple failed attempts to removed it, the physician decided to stent it in place with a 3.0 x 24mm promus premier des and the procedure was completed.Post procedure timi 3 flow with no obstruction was observed.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the calcified proximal and mid circumflex artery.After rotablation was successfully performed, a 2.5 x 30mm emerge balloon catheter was advanced for predilation.A 2.75 x 38mm promus premier drug-eluting stent (des) was deployed for treatment.After stenting, the mid portion of the stent needed to be post dilated.A 3.00mm x 8mm nc emerge balloon catheter was then advanced for post dilation.However, during inflation the balloon ruptured.The device was removed and a 3.00mm x 12mm nc emerge balloon catheter was used but the balloon also ruptured.During removal, it was noted that the distal portion of the balloon sheared off on the wire.The guide and wire was removed, leaving a portion of the balloon in the proximal circumflex.After multiple failed attempts to removed it, the physician decided to stent it in place with a 3.0 x 24mm promus premier des and the procedure was completed.Post procedure timi 3 flow with no obstruction was observed.No patient complications were reported and the patient status was stable.It was further reported that the target lesion was 70 to 80% stenosed, located in the moderately tortuous and severely calcified proximal and mid circumflex artery.The balloons were inflated 3-4 times and at around 14-15 atmospheres in each inflations.There was no issue with the 2.75 x 38mm promus premier stent.Returned product consisted of a nc emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed kinks along the hypotube at 7.8cm and 34cm from the hub.Microscopic examination revealed a longitudinal tear on the inflation lumen 20mm long and 13mm from the tip.The balloon is loosely folded and pulled over the tip of the device.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7882570
Report Number2134265-2018-61052
Device Sequence Number2489337
Product Code LOX
UDI-Device Identifier08714729846260
UDI-Public08714729846260
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2020
Device Model Number7211
Device Catalogue Number7211
Device Lot Number0022394454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1